Alert archive / Nebraska / Frost Advisories in 2012

Frost Advisory 1, NWS North Platte, NE

May 7, 201211 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 7, 2012, 2:04 PM MDT for 11 counties in Nebraska. It took effect at May 8, 2012, 3:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 7, 2012, 2:04 PM MDT (20:04 UTC)
In effect from
May 8, 2012, 3:00 AM MDT
Expired
May 8, 2012, 7:00 AM MDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WWUS73 KLBF 072004
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT MON MAY 7 2012

...COLD TEMPERATURES EXPECTED TONIGHT...

.HIGH PRESSURE WILL BUILD INTO THE NEBRASKA PANHANDLE TONIGHT AND
THE COMBINATION OF THIS FEATURE...ALONG WITH LIGHT WINDS AND VERY
DRY AIR...WILL LEAD TO NEAR FREEZING TEMPERATURES ACROSS A LARGE
PORTION OF WESTERN NEBRASKA. BY TUESDAY MORNING...THESE AREAS
COULD SEE LOWS RANGING FROM 28 DEGREES IN THE NORTHEASTERN
NEBRASKA PANHANDLE...TO 35 DEGREES IN PORTIONS OF THE CENTRAL AND
WESTERN SAND HILLS. TEMPERATURES WILL RISE QUICKLY INTO THE UPPER
30S AND 40S AFTER SUNRISE TUESDAY MORNING.

NEZ004-081300-
/O.NEW.KLBF.FZ.W.0001.120508T0900Z-120508T1300Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
204 PM MDT MON MAY 7 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT TUESDAY. 

COLD HIGH PRESSURE WILL BUILD INTO THE EASTERN PANHANDLE OVERNIGHT
TONIGHT. LOW TEMPERATURES ACROSS SHERIDAN COUNTY WILL RANGE FROM
28 TO 32 DEGREES...RESULTING IN WIDESPREAD FROST AND FREEZING
CONDITIONS.

* TEMPERATURE: LOWS OF 28 TO 32 DEGREES ARE EXPECTED.

* IMPACTS: TENDER VEGETATION SHOULD BE BROUGHT INSIDE TONIGHT TO
  PROTECT IT FROM THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

NEZ005-022>025-035>037-056-057-059-094-081300-
/O.NEW.KLBF.FR.Y.0001.120508T0900Z-120508T1300Z/
EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-
DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS...
MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
304 PM CDT MON MAY 7 2012 /204 PM MDT MON MAY 7 2012/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT
/7 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM
CDT /7 AM MDT/ TUESDAY. 

COLD HIGH PRESSURE WILL BUILD INTO THE EASTERN NEBRASKA PANHANDLE TONIGHT.
THIS WILL LEAD TO OVERNIGHT LOWS OF 32 TO 36 DEGREES...RESULTING
IN AREAS OF FROST IN RIVER VALLEYS AND LOW LYING AREAS...WITH
PATCHY FROST EXPECTED ELSEWHERE.

* TEMPERATURE: OVERNIGHT LOWS OF 32 TO 36 DEGREES ARE
  EXPECTED...WITH THE COLDEST TEMPERATURES IN THE PLATTE RIVER
  VALLEY AND LOW LYING PORTIONS OF THE WESTERN SAND HILLS...IN
  ADDITION TO GRANT...FAR WESTERN CHERRY AND FAR NORTHERN GARDEN
  COUNTIES. 

* IMPACTS: TENDER VEGETATION SHOULD BE EITHER BROUGHT INSIDE OR
  COVERED WITH BLANKETS TO PROTECT IT FROM THE COLD TEMPERATURES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BUTTLER
1 follow-up statement
446 
WWUS73 KLBF 081300
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 AM CDT TUE MAY 8 2012


NEZ004-081400-
/O.EXP.KLBF.FZ.W.0001.000000T0000Z-120508T1300Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
700 AM MDT TUE MAY 8 2012

...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING. THEREFORE THE FREEZE
WARNING FOR SHERIDAN COUNTY HAS BEEN ALLOWED TO EXPIRE. 

$$

NEZ005-022>025-035>037-056-057-059-094-081400-
/O.EXP.KLBF.FR.Y.0001.000000T0000Z-120508T1300Z/
EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-
DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...OSHKOSH...HYANNIS...
MULLEN...THEDFORD...ARTHUR...TRYON...STAPLETON...CHAPPELL...
BIG SPRINGS...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
800 AM CDT TUE MAY 8 2012 /700 AM MDT TUE MAY 8 2012/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING. 

TEMPERATURES HAVE RISEN INTO THE UPPER 30S TO AROUND 40. THEREFORE
THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

KAR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 7, 11:47 AM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 7, 11:47 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1247 PM CDT MON MAY 7 2012

.AVIATION...

VFR IS EXPECTED ALL AREAS THROUGH REMAINDER OF 18Z TAFS.

A WEAK DISTURBANCE CURRENTLY SITUATED OVER THE COLORADO ROCKIES
WILL CONTINUE TO INFLUENCE WESTERN AND CENTRAL NEBRASKA TODAY AS MID
AND HIGH LEVEL CLOUDS STREAM OVER THE REGION. A FEW ISOLATED RAIN
SHOWERS WILL BE POSSIBLE ACROSS SOUTHWEST NEBRASKA...BUT THESE ARE
EXPECTED TO REMAIN CLEAR OF THE LBF TERMINAL. OTHERWISE EXPECT CLOUD
DECKS THIS AFTERNOON TO REMAIN ABOVE 12000 FEET AT LBF...25000 FEET
AT VTN. IT IS POSSIBLE A FEW 7000-9000 FOOT CIGS BRIEFLY CLIP LBF
THROUGH 21Z...BUT HELD BACK ON INTRODUCING THESE AS THEY ARE
EXPECTED TO PUSH JUST SOUTH OF LBF. NORTHWEST WINDS WILL DECREASE BY
23-00Z AT BOTH TERMINALS...WITH WINDS BECOMING VARIABLE AT LBF AS
WINDS DECOUPLE OVERNIGHT. SKIES WILL CLEAR OUT OVERNIGHT WITH
NORTHWEST WINDS INCREASING 14-15Z TOMORROW.
&&

PREV DISCUSSION... /ISSUED 400 AM CDT MON MAY 7 2012/

SYNOPSIS...
BROAD UPPER LEVEL RIDGE THIS MORNING OVER THE SE CONUS. WHILE A
TROUGH IS PUSHING ACROSS THE NORTHERN PLAINS. A SECOND WEAK LOW
DIGGING TOWARDS THE FOUR CORNERS. AT THE SURFACE HIGH PRESSURE IS
BUILDING SE ACROSS THE NORTHERN ROCKIES. WEAK UPSLOPE FLOW OVER
THE FRONT RANGE OF CO AND WY COMBINING WITH SOME WEAK MID LEVEL
FORCING TO PRODUCE SOME ISOLD SHOWERS. THE SHOWERS ARE DRIFTING
TO THE NORTHEAST...OVER THE CWA...HOWEVER DRY BOUNDARY LAYER
RESULTING IN LITTLE IF ANY OF THE PRECIP MAKING IT TO THE GROUND.
08Z TEMPS STILL MILD BENEATH THE MID CLOUD DECK...IN THE UPPER
40S AND LOW 50S...HOWEVER PORTIONS OF N SHERIDAN HAVE CLEARED OUT
WITH TEMPS DIPPING CLOSE TO 40.

DISCUSSION...
LIGHT SHOWERS OR SPRINKLES CONTINUE TO BE POSSIBLE THIS MORNING
AS WEAK UP SLOPE FLOW COMBINES WITH A MID LEVEL
DISTURBANCE...SEEN ON WATER VAPOR IMAGERY...HOWEVER BL FAIRLY DRY
AND CIG BASES ABOVE 6000 FT AGL. MODELS CONTINUE TO FAVOR CO WITH
SHOWER DEVELOPMENT INTO THE AFTERNOON AND EVENING HOURS.
CONTINUED SHOWER/SPRINKLE MENTION INTO THE AFTERNOON...HOWEVER
SURF HIGH IS EXPECTED TO BUILD TOWARDS THE AREA WHICH SHOULD
BRING ENOUGH SUBSIDENCE TO END ANY THREAT OF THE LIGHT PRECIP BY
EVENING.

FOCUS SHIFTS TO TEMPS AS DRY AIR...WITH DEW POINTS AROUND 30 IN
THE NW...WITH LOWER TO MID 30S ELSEWHERE. HIGH WILL ALSO BRING
LIGHT WINDS AND CLEARING SKIES...SETTING THE STAGE FOR TEMPS TO
DROP INTO THE 30S ACROSS MUCH OF THE CWA. FAVORED COLD SPOTS OF
THE NORTHWEST AND RVR VALLEYS LIKELY TO SEE SOME FROST. THE NW
COULD EVEN FREEZE. EXPECT A FROST AND/OR FREEZE HEADLINE TO BE
ISSUED LATER TODAY. RECORD LOWS ARE STILL IN THE LOWER TO MID
20S...AND CLIMATOLOGY FOR A FREEZE IS AROUND THE 50 PERCENTILE.

TOMORROW WILL SEE TEMPS REBOUND A LITTLE AS MORE MAY SUN IS
EXPECTED. COOLEST IN THE FAR NE AS A SYSTEM TRACKS TO THE NE AND
COULD SEE A FEW CLOUDS WRAP ACROSS N CENTRAL NEB.

ANOTHER COOL NIGHT POSSIBLE FOR TOMORROW NIGHT...AND WILL LOOK TO
SEE HOW COLD WE GET TONIGHT...BUT SURF HIGH STILL IN THE AREA AND
LITTLE CLOUD COVER. HAVE FOLLOWED CLOSE TO GUIDANCE FOR NOW...BUT
COULD EASILY SEE ANOTHER FROSTY MORNING.

BY WEDNESDAY INTO THURSDAY HIGH SHIFTS TO THE SOUTHEAST AND
RETURN SOUTHERN WARM FLOW EXPECTED AS WEAK RIDGING BUILDS AHEAD
OF THE NEXT COLD FRONT. HIGHS ON WED INTO THE 70S WITH AROUND 80
FOR THURSDAY. THEN A COLD FRONT MOVES ACROSS THE AREA THURSDAY
NIGHT. MOISTURE REMAINS FOR THE MOST PART LIMITED...AND CONTINUED
CHANCE POPS. FRONT STALLS JUST TO THE SOUTH AND COULD SEE SOME
LINGERING SHOWERS FOR FRIDAY...MAYBE A THUNDERSTORM ACROSS THE
SOUTHERN ZONES. THE WEEKEND INITIALLY LOOKED DRY AS HIGH PRESSURE
SETTLES OVER THE NORTHERN/CENTRAL PLAINS...HOWEVER THE FRONT
LIKELY TO BE JUST SOUTH OF THE CWA. WILL HAVE TO MONITOR THE
HANDLING OF THE FRONT AND LL MOISTURE...WITH THE POTENTIAL FOR
NEEDING TO ADD SHOWERS ACROSS THE SOUTH FOR PART OF THE WEEKEND.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...MASEK
AVIATION...AHSENMACHER/JACOBS
Hazardous weather outlook, May 7, 9:05 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 AM CDT MON MAY 7 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-081515-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1005 AM CDT MON MAY 7 2012 /905 AM MDT MON MAY 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COOLER AND DRIER AIR MASS WILL SETTLE ACROSS WESTERN NEBRASKA
THROUGH THE OVERNIGHT. AS A RESULT...TEMPERATURES ARE FORECAST TO
DIP INTO THE LOW TO MID 30S OVER PARTS OF THE WESTERN SANDHILLS
AND OVER FAVORED COLD DRAINAGE AREAS SUCH AS THE NORTH AND SOUTH
PLATTE RIVER VALLEYS. AREAS OF FROST COULD DEVELOP AND MAY BE OF A
CONCERN TO YOUNG AND DELICATE VEGETATION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST MAY BE OF A CONCERN EARLY WEDNESDAY MORNING ACROSS
NORTHWESTERN AND NORTH CENTRAL NEBRASKA AS HIGH PRESSURE...LIGHT
WIND SPEEDS AND CLEAR SKIES ALLOW FOR STRONG RADIATIONAL COOLING.
AS OF NOW...LOW TEMPERATURES ARE FORECAST TO FALL INTO THE MID TO
UPPER 30S FOR AREAS ALONG AND NORTH OF A ANTIOCH TO O'NEILL LINE.

A FEW THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY NIGHT AND
FRIDAY...BUT THE RISK FOR STRONG STORMS APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:04 PM MDTFreeze WarningLBFSheridan17 hr

Nearby

Frost Advisories in Nebraska, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.